The tiling semigroups of one-dimensional periodic tilings

Erzsebet Dombi, N.D. Gilbert

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A one-dimensional tiling is a bi-infinite string on a finite alphabet, and its tiling semigroup is an inverse semigroup whose elements are marked finite substrings of the tiling. We characterize the structure of these semigroups in the periodic case, in which the tiling is obtained by repetition of a fixed primitive word.
Original languageEnglish
Pages (from-to)153-160
Number of pages8
JournalJournal of the Australian Mathematical Society
Volume87
Issue number2
DOIs
Publication statusPublished - Oct 2009

Keywords

  • tiling
  • inverse semigroups
  • partition

Cite this